Chemo begins again…

I enjoyed my two week break from chemo!  It was nice to feel like my old self for a little while!  Javiee and I went with T.J. on his class field trip to Ouray.  Good times, oh how I treasure them!!  I was a little nervous about going to the hot springs.  It was my first time out in a swim suit with no boobs and no hair!  A friend of mine, Trish, told me to just own it. What good advice!  (Thanks Trish!). Own it.  That’s all I can do.  Cancer has taken enough of me.  I can’t let it keep me from doing things with my little one because I’m worried about what other people will think!  How liberating!  I think it’s the first time I put on a swim suit without worrying about that little pooch in my tummy!  Why do we care about those things anyway??  It’s the moments and the memories that matter.  Cancer has a way of opening your eyes to everything.  If there’s one thing you can take from what I’m going through, take that.  Enjoy every moment and make memories with your family that will outlast you!

image

That’s me and T.J. at the mine in Ouray.

image

That’s me with my Javiee. I’m still so swollen from chemo, but he loves this picture.

image

Ouray, Colorado

On another note, I started chemo again Friday.  I had my first of 12 rounds of Taxol.  I will be doing Taxol every Friday throughout the summer.  I looked at the calendar yesterday.  I will finish chemo one week before T.J. goes back to school.  I hope the side effects are minimal so I can enjoy the summer with him!  The first round went really good!  I was really dizzy after it.  I came home and slept the rest of the day.  I woke up Saturday feeling good and I still feel good today! I’ve heard Taxol is a lot easier to deal with than the AC was.  So far that seems to be the case!  Praying all 12 rounds are like this!

Advertisements

11 thoughts on “Chemo begins again…

  1. Hi Tammy,
    I just chanced upon your blog. I’ve got stage two breast cancer. Hang on there, ok? I never had Taxol but I heard it is not as bad as AC.
    Cherish every moment you have. We never know what tomorrow will bring.
    I look forward to reading more from you. Take care.

  2. I also want to add on here to be very careful when it comes to your feet while you are taking the Taxol. Avoid soaking in a hot bath mainly. Try to keep your feet cool especially the day of chemo and in the following few days. This is some advice that I was given, only it was to late for my nails. I soaked in a a hot bath every night to help relieve achy muscles and joints, and for the stress. This apparently is not good for your nails while taking Taxol… so please be careful.
    I have enjoyed reading your blog.

  3. Hi Tammy. Wow you really have been handed so much at once at such a young age. I also did Adriamyacin followed by Taxol but I did not have mets like you. I am so glad you got a break from chemo and enjoyed getting in to your swimsuit without being conscious of you tummy. It’s amazing how cancer changes our focus. I don’t know the specifics of your case and I am not second guessing any of your treatment options but I was wondering if your oncologists talked to you about the chemo drug called “abraxane”. It a taxane like taxol that is used for metastatic breast cancer. Anyway I bring it up because my best friend and I did our primary chemo together and we both got a recurrence but mine was local and hers was mets. That’s the only reason I know about drugs for MBC. Again, I just wanted to mention it to you and please know I am just trying to add information. Debbie’s advice about the nails with Taxol is really spot on. There’s so much overload when we are diagnosed and for you having been diagnosed with MBC at the beginning is really a lot. And yes there’s a lot the docs don’t mention so please know I am coming from a place of just adding info. Meanwhile I am so glad I found your blog and will be following you.

    • Thank you Susan! I really love your blog. I have been through so much in just a few months! The more I learn about MBC the more frustrating it becomes. Initially I bought into all the pink ribbon hoopla, then I quickly realized it didn’t pertain to me. It’s a sad truth. I will talk to my oncologist about abraxane. Thank you for the information. Right now I’m learning as I go. I appreciate all the insight I can get! I have a ten year old to get out of high school!

  4. What a lovely family you are! I’m so glad you were able to share your son’s field trip with him. What a good mom you are!
    I was also not warned about my nails and they haven’t recovered from all the treatments, but I’ve since met a few women who have used Vitamin E capsules during chemo and have sworn by them. They just broke the capsules open and rubbed the contents on their nails. I’ve done it a few times myself lately and it does make my skin and yucky nails look much healthier, so it might be worth a try!
    Thinking of you!

  5. Hi Tammy your positive approach will spur your body’s healing on! Keep up that wonderful courage you are showing cheers Jude (fellow blogger!)

    • Thank you Jude! My husband says attitude is everything when battling something like this. It’s hard! I have to stay positive, I have a little one to raise and all of this is so sudden!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s